Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 86, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2001, 5:28 PM CDT for McLennan County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 2001, 5:28 PM CDT (22:28 UTC)
- Expired
- May 5, 2001, 6:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLennan County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 052229 SVRFTW TXC309-052330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 528 PM CDT SAT MAY 5 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 PM CDT * AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER MCGREGOR...MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BELLMEAD...BEVERLY HILLS...NORTHCREST...WACO AND WOODWAY DOPPLER RADAR DETECTED HAIL UP TO 1.5 INCHES IN DIAMETER WITH THIS SEVERE THUNDERSTORM. LAT...LON 3149 9756 3138 9741 3159 9697 3181 9714
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:30 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 5, 3:30 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SAT MAY 5 2001 UPPER LOW OVER SOUTHEASTERN COLORADO WILL CONTINUE TO BE THE WEATHER MAKER DURING THE NEXT 36 HOURS. ON-GOING SHOWERS AND THUNDERSTORMS WILL AFFECT THE THE CENTRAL AND SOUTHERN SECTIONS OF NORTH TEXAS THIS EVENING. SCATTERED STORMS ARE STILL EXPECTED TO DEVELOP ACROSS THE EASTERN PART OF WEST TEXAS THIS EVENING...WHICH WILL SWEEP EAST ACROSS NORTH TEXAS TONIGHT. HAVE GONE ABOVE MOS GUIDANCE POPS TONIGHT FOR ALL ZONES. DRIER AIR WILL WORK ITS WAY INTO THE WESTERN PART OF NORTH TEXAS BY MIDDAY SUNDAY...AND INTO THE CENTRAL AREAS DURING THE AFTERNOON. COOLER...DRIER AIR WILL FILTER IN THROUGH MOST OF NORTH TEXAS SUNDAY NIGHT AND MONDAY MORNING. NORTHWESTERLY FLOW ALOFT WILL DOMINATE THROUGH MUCH OF THE WEEK. IT IS DIFFICULT TO PREDICT THE EXACT TIMING OF WEAK UPPER LEVEL DISTURBANCES IN THIS FLOW. HAVE MENTIONED A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY...AND THEN AGAIN FOR FRIDAY AND SATURDAY...BUT DUE TO THE UNCERTAINTY IN THE TIMING...THERE REALLY MAY BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. 58 DFW 64/82/59/77 7232 ACT 64/85/63/81 7343 .FWD...NONE.
In the hours before
Special weather statement, May 5, 12:35 PM CDT, 4 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1235 PM CDT SAT MAY 5 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THAT PART OF NORTH TEXAS ALONG AND WEST OF A LINE FROM SHERMAN...TO DALLAS...TO HILLSBORO...AND TEMPLE. THIS INCLUDES THE CITIES OF WACO...STEPHENVILLE...GRAHAM...GAINESVILLE...AND THE DALLAS FORT WORTH METROPLEX. FARTHER EAST...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. SOME CITIES IN THE SLIGHT RISK AREA INCLUDE...PARIS... SULPHUR SPRINGS...ATHENS...AND PALESTINE. A STRONG UPPER LEVEL SYSTEM OVER NEW MEXICO THIS MORNING...WILL AFFECT NORTH TEXAS TONIGHT. MOIST AND UNSTABLE AIR IS ALREADY IN PLACE...AND THE COLDER TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LEVEL SYSTEM WILL MAKE CONDITIONS MORE UNSTABLE AS THE DAY PROGRESSES. THE LOW LEVEL WIND WILL ALSO BECOME MORE FAVORABLE FOR SUPERCELL DEVELOPMENT BY EVENING. A POTENTIAL LIMITING FACTOR IS THE RAIN COOLED ENVIRONMENT LEFT OVER FROM THE THUNDERSTORM ACTIVITY LAST NIGHT. ALSO...A FEW THUNDERSTORMS THAT HAVE DEVELOPED BETWEEN SAN ANGELO AND STEPHENVILLE THIS MORNING...HAVE THE POTENTIAL TO FURTHER DISRUPT THE SITUATION. HOWEVER...ENOUGH TIME LIKELY EXISTS FOR THE ATMOSPHERE TO RECOVER BY TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN WEST TEXAS LATE THIS AFTERNOON AND MOVE INTO NORTH TEXAS TONIGHT. INITIALLY...THE MAIN THREAT WILL BE HAIL...WIND...AND A FEW TORNADOES. AS THE EVENING PROGRESSES...THE STORMS WILL TEND TO BECOME ORGANIZED INTO A SQUALL LINE...MAKING THE PRIMARY HAZARD STRONG WIND AND HEAVY RAIN. EMERGENCY MANAGERS AND STORM SPOTTERS WILL LIKELY BE ACTIVATED THIS AFTERNOON AND TONIGHT. AREAS WEST OF A BOWIE...MINERAL WELLS... LAMPASAS LINE MAY BE ACTIVATED BETWEEN 4 AND 6 PM. SPOTTERS EAST OF THIS AREA...AND WEST OF A SHERMAN...DALLAS...TEMPLE LINE...MAY BE REQUIRED BETWEEN 8 AND 11 PM. ACTIVATION AFTER 1000 PM IS ANTICIPATED FOR AREAS EAST OF THE SHERMAN...DALLAS TO TEMPLE LINE.
Special weather statement, May 5, 3:15 PM CDT, 2 hours 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052230- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT SAT MAY 5 2001 THERE CONTINUES TO BE A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR THE WESTERN HALF OF NORTH TEXAS. OVER THE EASTERN HALF...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. STRONG STORMS HAD ALREADY DEVELOPED ALONG AN OLD RAIN COOLED BOUNDARY FROM SAN SABA TO NEAR LAKE WHITNEY. PARTLY SUNNY SKIES SOUTH OF THESE STORMS WERE ENHANCING THE INSTABILITIES OVER THIS AREA...AND ADDITIONAL DEVELOPMENT IS EXPECTED OVER THE SOUTHERN HALF OF NORTH TEXAS THE REST OF THE AFTERNOON AND INTO THE EVENING. ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN WEST TEXAS THIS AFTERNOON...AND MOVE INTO THE NORTHERN PART OF NORTH TEXAS TONIGHT. THIS ACTIVITY WILL BE ASSOCIATED WITH A STRONG UPPER LEVEL SYSTEM THAT WILL MOVE ACROSS THE TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL...WIND...AND A FEW TORNADOES. AS THE EVENING PROGRESSES...THE STORMS WILL TEND TO BECOME ORGANIZED INTO A SQUALL LINE...MAKING THE PRIMARY HAZARD STRONG WIND AND HEAVY RAIN. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD KEEP IN TOUCH WITH THIS DEVELOPING WEATHER SITUATION. THE SOUTHWEST AND CENTRAL SECTIONS OF NORTH TEXAS WILL SEE ACTIVATION THIS AFTERNOON...WHILE NORTHWEST SECTIONS WILL LIKELY BE ACTIVATED THIS EVENING. EASTERN SECTIONS WILL BE ACTIVATED TONIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:34 PM CDT | Tornado Warning | FWD | Hill, Johnson | 41 min |
| May 4, 9:43 PM CDT | Tornado Warning | FWD | Dallas, Johnson, Tarrant | 47 min |
| May 5, 2:24 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 51 min |
| May 5, 2:46 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 59 min |
| May 5, 4:00 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 60 min |
| May 5, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 55 min |
| May 5, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.